About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 878349, 13 pages
http://dx.doi.org/10.1155/2012/878349
Research Article

Approximate Analytic Solution for the KdV and Burger Equations with the Homotopy Analysis Method

1Department of Mathematical Sciences, Faculty of Science, Universiti Teknologi Malaysia, Johor, 81310 Johor Bahru, Malaysia
2Department of Mathematics, Faculty of Science, University of Kordofan, North Kordofan State, Elobeid 51111, Sudan
3Ibnu Sina Institute for Fundamental Science Studies, Universiti Teknologi Malaysia, Johor, 81310 Johor Bahru, Malaysia
4Department of Computer Science and Information System, Universiti Teknologi Malaysia, Johor, 81310 Johor Bahru, Malaysia

Received 11 June 2012; Accepted 25 July 2012

Academic Editor: Saeid Abbasbandy

Copyright © 2012 Mojtaba Nazari et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. J. Liao, The proposed homotopy analysis technique for the solution of nonlinear problems [Ph.D. thesis], Shanghai Jiao University, 1992. View at Zentralblatt MATH
  2. S. J. Liao, Ed., Beyond Perturbation: Introduction to the Homotopy Analysis Method Boca Raton, Chapman & Hall, Boca Raton, Fla, USA, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. S. J. Liao, “On the analytic solution of magnetohydrodynamic flows of non-Newtonian fluids over a stretching sheet,” Journal of Fluid Mechanics, vol. 488, pp. 189–212, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. S. J. Liao, “A new branch of solutions of boundary-layer flows over an impermeable stretched plate,” International Journal of Heat and Mass Transfer, vol. 48, no. 12, pp. 2529–2539, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  5. S. J. Liao, J. Su, and A. T. Chwang, “Series solutions for a nonlinear model of combined convective and radiative cooling of a spherical body,” International Journal of Heat and Mass Transfer, vol. 49, no. 15-16, pp. 2437–2445, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  6. S. J. Liao and E. Magyari, “Exponentially decaying boundary layers as limiting cases of families of algebraically decaying ones,” Zeitschrift für Angewandte Mathematik und Physik, vol. 57, no. 5, pp. 777–792, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. S. J. Liao, “Series solutions of unsteady boundary-layer flows over a stretching flat plate,” Studies in Applied Mathematics, vol. 117, no. 3, pp. 239–263, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. S. Abbasbandy, “The application of homotopy analysis method to nonlinear equations arising in heat transfer,” Physics Letters A, vol. 360, no. 1, pp. 109–113, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. S. Abbasbandy, “The application of homotopy analysis method to solve a generalized Hirota-Satsuma coupled KdV equation,” Physics Letters A, vol. 361, no. 6, pp. 478–483, 2007. View at Publisher · View at Google Scholar · View at Scopus
  10. S. Abbasbandy, “Homotopy analysis method for heat radiation equations,” International Communications in Heat and Mass Transfer, vol. 34, no. 3, pp. 380–387, 2007. View at Publisher · View at Google Scholar · View at Scopus
  11. M. Ayub, A. Rasheed, and T. Hayat, “Exact flow of a third grade fluid past a porous plate using homotopy analysis method,” International Journal of Engineering Science, vol. 41, no. 18, pp. 2091–2103, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. T. Hayat and M. Khan, “Homotopy solutions for a generalized second-grade fluid past a porous plate,” Nonlinear Dynamics, vol. 42, no. 4, pp. 395–405, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. T. Hayat, M. Khan, and M. Ayub, “On non-linear flows with slip boundary condition,” Zeitschrift für Angewandte Mathematik und Physik, vol. 56, no. 6, pp. 1012–1029, 2005. View at Publisher · View at Google Scholar
  14. S. Asghar, M. Mudassar Gulzar, and T. Hayat, “Rotating flow of a third grade fluid by homotopy analysis method,” Applied Mathematics and Computation, vol. 165, no. 1, pp. 213–221, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. M. Sajid, T. Hayat, and S. Asghar, “On the analytic solution of the steady flow of a fourth grade fluid,” Physics Letters A, vol. 355, no. 1, pp. 18–26, 2006. View at Publisher · View at Google Scholar · View at Scopus
  16. Y. Tan and S. Abbasbandy, “Homotopy analysis method for quadratic Riccati differential equation,” Communications in Nonlinear Science and Numerical Simulation, vol. 13, no. 3, pp. 539–546, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  17. S. Abbasbandy and T. Hayat, “Solution of the MHD Falkner-Skan flow by homotopy analysis method,” Communications in Nonlinear Science and Numerical Simulation, vol. 14, no. 9-10, pp. 3591–3598, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. C. Wang, Y. Y. Wu, and W. Wu, “Solving the nonlinear periodic wave problems with the Homotopy Analysis Method,” Wave Motion, vol. 41, no. 4, pp. 329–337, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  19. S. Abbasbandy and A. Shirzadi, “A new application of the homotopy analysis method: solving the Sturm-Liouville problems,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 1, pp. 112–126, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. S. Abbasbandy and A. Shirzadi, “Homotopy analysis method for multiple solutions of the fractional Sturm-Liouville problems,” Numerical Algorithms, vol. 54, no. 4, pp. 521–532, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  21. S. Abbasbandy and A. Shirzadi, “Homotopy analysis method for a nonlinear chemistry problem,” Studies in Nonlinear Sciences, vol. 1, no. 4, pp. 127–132, 2010.
  22. S. Abbasbandy and A. Shirzadi, “The series solution of problems in the calculus of variations via the homotopy analysis method,” Zeitschrift fur Naturforschung, vol. 64, no. 1-2, pp. 30–36, 2009. View at Scopus
  23. H. Bateman, “Some recent researches on the motion of fluids,” Monthly Weather Review, vol. 43, pp. 163–170, 1915. View at Publisher · View at Google Scholar
  24. J. M. Burgers, Mathematical Examples Illustrating Relations Occurring in the Theory of Turbulent Fluid Motion, vol. 17, Transitions of Royal Netherlands Academy of Arts and Sciences, Amsterdam, The Netherlands, 1939, Reprinted in F. T. M. Nieuwstadt and J. A. Steketee, Selected papers of J. M. Burgers, Kluwer Academic, Dordrecht, The Netherlands, pp. 281–334, 1995.
  25. C. A. J. Fletcher, “Burgers' equation: a model for all reasons,” in Numerical Solutions of Partial Differential Equations, North-Holland, Amsterdam, The Netherlands, 1982. View at Zentralblatt MATH
  26. M. J. Ablowitz and H. Segur, Eds., Solitons and the Inverse Scattering Transform, Society for Industrial and Applied Mathematics, Philadelphia, Pa, USA, 1981.
  27. M. J. Ablowitz and P. A. Clarkson, Eds., Solitons, Nonlinear Evolution Equations and Inverse Scattering, Cambridge University Press, New York, NY, USA, 1991. View at Publisher · View at Google Scholar
  28. A. M. Wazwaz, “Construction of solitary wave solutions and rational solutions for the KdV equation by Adomian decomposition method,” Chaos, Solitons and Fractals, vol. 12, no. 12, pp. 2283–2293, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. P. G. Drazin and R. S. Jonson, Soliton: An Introduction, Cambridge University Press, New York, NY, USA, 1993.